MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the customer stated that the physician placed the vision probe into the catheter, and upon reaching the end, both the physician and staff observed a fiber visible in the view.The vision probe was then withdrawn, and a fiber was noted protruding from the tip of the probe.The diagnostic procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive an ion product to perform failure analysis.The ion vision probe was analyzed, and the light fiber was observed to be protruded distally from the tip with length of approximately 19.97mm.The vision probe was transferred to engineering for further investigation, to determine the root cause of the light fiber issue.Additional findings not reported by site: the vision probe was found to have leak test failure during in-house testing.A constant stream of bubbles was observed coming from the distal tip.The vision probe was found to have corroded/oxidized magnet.The magnet on the connector plug showed discoloration on its surface which indicates corrosion.Performed visual inspection and found no fluid intrusion inside the cable adapter.No damage on connector plug, connector pins and vision probe key.No kinked shaft was observed.On 18-feb-2026, the customer reported complaint was confirmed and replicated during engineering evaluation.One of the two illumination fibers was observed to be protruding approximately 20mm from the distal tip.Minimal adhesive was observed to be present on the distal tip of the protruding fiber.The protruding fiber appeared intact with no missing pieces.No damage or kinks were observed on the shaft.The vision probe was installed on an in-house system and successfully initialized with no errors observed.The vision probe was opened up to check backend components.No damage or fluid intrusion was observed.The air leak test failure observed at the location of the protruding illumination fiber identified during primary failure analysis and is due to an insufficient seal at the distal tip.Therefore, the air leak test failure is related to the customer complaint.There is a potential for fragments of adhesive or fiber due to this failure mode as the adhesive bond failed at the distal tip which enters the patient.Additional finding that is unrelated to the reported complaint: corrosion was observed on the heatsink.The oxidized nickel plating is likely due to exposure to reprocessing chemicals, such as peracetic acid (paa).The wally camera paddle board (wcpb) was fully seated with the board lock engaged.Wcpb traces were observed to be centered on the board but were observed to be narrow.It is likely that there was supplier setup/templating error during supplier manufacturing leading to the traces being too narrow.Narrow traces can lead to poor connection between the wcpb and the mating connector on the led.However, the traces appeared to be centered with the contact points and the vision probe initialized successfully during failure analysis in-house, so it does not appear likely that the narrowed traces led to any functional impact.The complaint was confirmed by failure analysis.The root cause is attributed to a failure in the manufacturing process.The protruding fiber is due to a failure of the adhesive bond that secures the fiber in the tip of the probe.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24571913
Report Number2955842-2026-15777
Device Sequence Number8365856
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)250717(10)M19250717
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberM19250717 0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown